Alert archive / Mississippi / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 182, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Jun 4, 2020, 6:44 PM CDT for Benton County, Marshall County, Mississippi; Fayette County, Tennessee. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2020, 6:44 PM CDT (23:44 UTC)
- Expired
- Jun 4, 2020, 7:30 PM CDT
- In force
- 46 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, MS, Marshall County, MS, Fayette County, TN
The radar
The Memphis radar (KNQA), 60 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 11.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1051 J/kg
- Mixed-layer CIN
- -90 J/kg
- Mixed-layer LCL
- 1016 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 81 m²/s²
- 0-3 km storm-relative helicity
- 73 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.0
The text
As transmitted.
930
WUUS54 KMEG 042344
SVRMEG
MSC009-093-TNC047-050030-
/O.NEW.KMEG.SV.W.0182.200604T2344Z-200605T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Memphis TN
644 PM CDT Thu Jun 4 2020
The National Weather Service in Memphis has issued a
* Severe Thunderstorm Warning for...
Northeastern Marshall County in northwestern Mississippi...
West central Benton County in northeastern Mississippi...
South central Fayette County in western Tennessee...
* Until 730 PM CDT.
* At 640 PM CDT, a severe thunderstorm was located over Mt Pleasant,
or 9 miles southeast of Collierville, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Holly Springs, Mt Pleasant, Slayden, Rossville, Taska, Cayce,
Atway, Mack, Mahon, Hudsonville, Higdon and Gilton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3497 8963 3505 8953 3485 8922 3467 8947
TIME...MOT...LOC 2340Z 319DEG 13KT 3496 8955
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SGW2 follow-up statements
852
WWUS54 KMEG 050007
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
707 PM CDT Thu Jun 4 2020
TNC047-050017-
/O.CAN.KMEG.SV.W.0182.000000T0000Z-200605T0030Z/
Fayette TN-
707 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL FAYETTE COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
LAT...LON 3471 8943 3490 8954 3500 8945 3500 8944
3485 8922
TIME...MOT...LOC 0007Z 319DEG 13KT 3489 8947
$$
MSC009-093-050030-
/O.CON.KMEG.SV.W.0182.000000T0000Z-200605T0030Z/
Marshall MS-Benton MS-
707 PM CDT Thu Jun 4 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHEASTERN MARSHALL AND WEST CENTRAL BENTON COUNTIES...
At 707 PM CDT, a severe thunderstorm was located near Slayden, or 7
miles north of Holly Springs, moving southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Holly Springs, Lamar, Slayden, Atway, Mack, Hudsonville and Higdon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3471 8943 3490 8954 3500 8945 3500 8944
3485 8922
TIME...MOT...LOC 0007Z 319DEG 13KT 3489 8947
TORNADO...POSSIBLE
HAIL...1.00IN
WIND...60MPH
$$
SGW812
WWUS54 KMEG 050027
SVSMEG
Severe Weather Statement
National Weather Service Memphis TN
727 PM CDT Thu Jun 4 2020
MSC009-093-050036-
/O.EXP.KMEG.SV.W.0182.000000T0000Z-200605T0030Z/
Marshall MS-Benton MS-
727 PM CDT Thu Jun 4 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN MARSHALL AND WEST
CENTRAL BENTON COUNTIES WILL EXPIRE AT 730 PM CDT...
The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.
LAT...LON 3471 8943 3490 8954 3500 8945 3500 8944
3485 8922
TIME...MOT...LOC 0026Z 319DEG 13KT 3484 8941
$$
SGWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 6:42 PM CDT, 2 minutes earlier.
Area forecast discussion, Jun 4, 6:42 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Memphis TN 642 PM CDT Thu Jun 4 2020 .DISCUSSION... /issued 311 PM CDT Thu Jun 4 2020/ Only a few locations have been able to warm into the middle 80s today due to abundant cloud cover and numerous showers and thunderstorms. Coverage of storms is currently minimal but short term guidance has an additional round of storms along and East of the Mississippi River prior to sunset then weakening by around 10 pm. Will maintain a low confidence of strong storms based on said guidance. Overnight a ridge will begin to build back across the Midsouth from the West. This feature will limit coverage of precipitation tomorrow, but also result in warmer temperatures. As a result, expect more diurnally driven thunderstorms during peak heating tomorrow, diminishing quickly after sunset. Any of these type of storms is capable of producing localized heavy rain, brief damaging winds and small hail, however widespread organized severe weather is not expected. The ridge will continue to build Saturday boosting temperatures back into the 90s across the entire Midsouth. A shortwave will track across East Missouri into West Tennessee. Showers and thunderstorms should be most numerous near the Tennessee River and Alabama state line. Once again, organized severe storms are not expected. Dry conditions are expected Sunday with highs in the low 90s as the focus turns to the Gulf of Mexico. Tropical storm Cristobal is expected to approach the Coast of Louisiana early Sunday. Its exact track will be the single biggest factor in our forecast early next week. Temperatures should trend cooler due to clouds and rain could be significant. Models are in good agreement through Monday, but diverge a bit beginning Tuesday morning. The ECMWF currently has a deeper low and a more East track over West Arkansas resulting in a better chance of gusty wind and heavy rain for portions of the Midsouth...especially East Arkansas. By Tuesday evening into Wednesday, whats left of the storm should get caught up in the Westerlies and begin to shift off to the Northeast. Current WPC QPF Tuesday into Wednesday across the Midsouth is 1-2 inches. 30 && .AVIATION... 00Z TAF Set Kept mention of VCTS wording at KMEM and KMKL for broken line of convection that is moving eastward at this time. Expect the convection to diminish by 02Z. Another round of showers could develop around 06-08Z in NE AR to the TN/MS border. However, better chances for convection could occur Friday afternoon with a line of thunderstorms diving south out of Missouri as well as some diurnal development. Have introduced VCTS wording at 19-20Z at all TAF sites. Otherwise, expect VFR conditions to prevail unless convection impacts a TAF site. Winds will become light and variable during the overnight hours tonight. After sunrise, winds will become WSW at 7-10 KTS. KRM && && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Jun 4, 3:18 PM CDT, 3 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 318 PM CDT Thu Jun 4 2020 ARZ009-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017- 020>024-TNZ001>004-019>022-048>055-088>092-052230- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lee AR-Lee MS- Madison-Marshall-McNairy-Mississippi-Monroe-Obion-Panola-Pemiscot- Phillips-Poinsett-Pontotoc-Prentiss-Quitman-Shelby-St. Francis- Tallahatchie-Tate-Tippah-Tipton-Tishomingo-Tunica-Union-Weakley- Yalobusha- 318 PM CDT Thu Jun 4 2020 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a marginal risk for severe thunderstorms this evening mainly before midnight across North Mississippi and West Tennessee. Damaging winds will be primary threat. .DAYS TWO THROUGH SEVEN...Friday through Wednesday The probability of widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
In the hours before
Special weather statement, Jun 4, 1:16 PM CDT, 5 hours 28 minutes before
Special Weather Statement
National Weather Service Memphis TN
116 PM CDT Thu Jun 4 2020
MSZ015-022-041900-
Pontotoc MS-Calhoun MS-
116 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 200 PM CDT
FOR...
Southwestern Pontotoc County in northeastern Mississippi...
Northern Calhoun County in northeastern Mississippi...
At 116 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located over Banner, or 11 miles
east of Water Valley, moving southeast at 20 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southwestern Pontotoc and northern Calhoun Counties should
monitor this storm closely.
LAT...LON 3405 8951 3414 8951 3416 8948 3416 8933
3410 8915 3393 8918 3389 8939
TIME...MOT...LOC 1816Z 311DEG 15KT 3410 8943
MJSpecial weather statement, Jun 4, 2:17 PM CDT, 4 hours 27 minutes before
Special Weather Statement
National Weather Service Memphis TN
217 PM CDT Thu Jun 4 2020
MSZ022-042000-
Calhoun MS-
217 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 300 PM CDT
FOR...
Southern Calhoun County in northeastern Mississippi...
At 217 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Sabougla, or 21
miles east of Grenada, moving southeast at 15 mph.
People in southern Calhoun County should monitor this storm closely.
LAT...LON 3383 8951 3389 8951 3395 8942 3381 8919
3372 8919 3372 8946
TIME...MOT...LOC 1917Z 319DEG 14KT 3386 8945
MJSpecial weather statement, Jun 4, 3:53 PM CDT, 2 hours 51 minutes before
Special Weather Statement
National Weather Service Memphis TN
353 PM CDT Thu Jun 4 2020
TNZ001-002-042145-
Lake TN-Obion TN-
353 PM CDT Thu Jun 4 2020
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 445 PM CDT
FOR...
Northeastern Lake County in western Tennessee...
Northern Obion County in western Tennessee...
At 353 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Clayton, or 9 miles
northeast of Reelfoot Lake State Park, moving east at 20 mph.
People in northeastern Lake and northern Obion Counties should
monitor this storm closely.
LAT...LON 3650 8891 3628 8912 3640 8944 3650 8939
3651 8930
TIME...MOT...LOC 2053Z 290DEG 18KT 3647 8932
MJThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 7:46 PM CDT | Special Weather Statement | MEG | Calhoun | 29 min |
| Jun 3, 8:24 PM CDT | Special Weather Statement | MEG | Benton | 36 min |
| Jun 4, 12:28 PM CDT | Special Weather Statement | MEG | Yalobusha | 32 min |
| Jun 4, 1:16 PM CDT | Special Weather Statement | MEG | Calhoun | 44 min |
| Jun 4, 2:17 PM CDT | Special Weather Statement | MEG | Calhoun | 43 min |
| Jun 4, 5:53 PM CDT | Severe Thunderstorm Warning | MEG | Marshall | 52 min |
| Jun 4, 8:45 AM CDT | Special Weather Statement | MEG | Tipton | 30 min |
| Jun 4, 9:43 AM CDT | Special Weather Statement | MEG | Lauderdale | 17 min |
| Jun 4, 3:53 PM CDT | Special Weather Statement | MEG | Obion | 52 min |
| Jun 4, 5:29 PM CDT | Tornado Warning | MEG | Carroll, Crockett, Gibson, Madison | 31 min |
| Jun 4, 6:14 PM CDT | Tornado Warning | MEG | Carroll, Gibson, Henderson | 31 min |
| Jun 4, 6:43 PM CDT | Tornado Warning | MEG | Benton, Carroll, Decatur, Henderson | 32 min |
| Jun 4, 6:47 PM CDT | Special Weather Statement | MEG | Benton | 13 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2020Severe Thunderstorm Warnings in Tennessee, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.